MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442960
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 1 of 3: it was reported that during use of bd max¿ enteric parasite panel, a false positive giardia patient result was obtained.Test was repeated with a new reagent kit lot and was giardia positive.Test was then repeated with the same reagent kit lot and was giardia negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for false positive results when using the bd max enteric parasite panel assay ref 442960 lot 5097004 was performed by the review of manufacturing records customer data analysis and verification of complaints history the review of quality control records of bd max enteric parasite panel lot 5097004 revealed no anomalies that could explain the customers false positive results customer reported three suspected false positive results for g lamb target when using the bd max enteric parasite panel kit lot 5097004 the customer provided the database from instrument (b)(6) for investigation and it was analyzed three incident dates were initially identified (b)(6) although no positive g lamb results were recorded on (b)(6) a positive result was obtained on (b)(6) and this result was included in the investigation alongside the two others manual pcr adjudication was performed for the three runs 5776 position a7 5779 position b5 and 5783 position b7 for all three samples the raw pcr signal showed step dislocations in the g lamb target fam channel reaching the thresholds to be considered a positive result similar step dislocations were also visible in the ehist vic channel and crypto rox channel targets the observed patterns suggest that the g lamb positive results are not consistent with true amplification in contrast the spc target displayed normal sigmoid amplification curves without any anomalies during the review of the database it was observed that since may 2025 there was an increase in weak positive results for this target most of which display step dislocated curves across all channels moreover the total number of g lamb positive results has risen during the same period despite the overall testing volume remaining relatively stable more than five different enteric parasite panel kit lots have been used since then indicating that the issue is unlikely to be linked to a specific lot or reagent an instrument service case is currently open for false positive issue and further investigations will be conducted it must be noted that manual curve adjudication has limitations visual examination of pcr curves for low signal or aberrant curve geometry is a conservative assessment of the data there is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max enteric parasite panel assay lot 5097004 the root cause was not identified bd cannot confirm the complaint based on the investigation that was performed bd did not initiate a corrective and preventive action capa since no trend was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC PARASITE PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23979865
Report Number3007420875-2025-00272
Device Sequence Number10717028
Product Code OOI
UDI-Device Identifier00382904429607
UDI-Public(01)00382904429607(17)261024(10)5097004
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442960
Device Lot Number5097004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown